New Mexico, 2015Damaging Wind in New Mexico, June 21, 2015
June 21, 2015 · NWS EPZ · 1 event in 1 county or zone
The dryline was located just east of the Rio Grande Valley with northeast flow aloft which allowed some storms to develop off the higher terrain of Dona Ana County and move southwest into Las Cruces. Some wind damage was reported on the NMSU campus from a dying thunderstorm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dryline was located just east of the Rio Grande Valley with northeast flow aloft which allowed some storms to develop off the higher terrain of Dona Ana County and move southwest into Las Cruces. Some wind damage was reported on the NMSU campus from a dying thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 21, 2:36 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 21, 2:36 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 PM MDT SUN JUN 21 2015
.SYNOPSIS...
HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THROUGH
MONDAY WITH AFTERNOON TEMPERATURES EXPECTED TO BE AROUND 100
DEGREES FOR MOST LOWLAND AREAS. A FEW ISOLATED THUNDERSTORMS WILL
BE POSSIBLE OVER THE MOUNTAINS MONDAY AFTERNOON. AN UPPER LEVEL
DISTURBANCE ALONG WITH A SURGE OF MOISTURE FROM THE EAST WILL
INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS FOR TUESDAY THROUGH
THURSDAY. COOLER TEMPERATURES WILL OCCUR AS RESULT. ISOLATED TO
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO NEXT
WEEKEND.
&&
.DISCUSSION...
A STRONG OF AREA OF HIGH PRESSURE ALOFT CENTERED OVER ARIZONA AND
NEW MEXICO WILL MAINTAIN MOSTLY DRY AND HOT CONDITIONS OVER
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH MONDAY. A FEW
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE HIGHER
MOUNTAINS. THEY WILL PRODUCE MAINLY SPOTTY RAINFALL...DRY
LIGHTNING AND STRONGER WIND GUSTS. AFTERNOON TEMPERATURES WILL BE
A FEW DEGREES COOLER ON MONDAY BUT WILL STILL BE NEAR 100 DEGREES
FOR MOST LOWLAND AREAS.
ON TUESDAY...AN UPPER LEVEL INVERTED TROUGH WILL APPROACH THE AREA
ACCOMPANIED BY A LOWER AND MID LEVEL SURGE OF MOISTURE FROM THE
SOUTHEAST. THE INCREASED MOISTURE COMBINED WITH FORCING FROM THE
INVERTED TROUGH WILL GENERATE A WIDELY SCATTERED LOWLAND AND
SCATTERED MOUNTAIN THUNDERSTORMS BY TUESDAY AFTERNOON. ADDITIONAL
MOISTURE WILL CONTINUE FLOW INTO THE REGION ON WEDNESDAY WITH
ABOVE NORMAL PRECIPITABLE WATER VALUES OF BETWEEN AN INCH AND 1.25
INCHES EXPECTED. THIS INCREASED MOISTURE WILL RESULT IN BETTER
RAIN PRODUCING THUNDERSTORMS WITH PERIODS OF MODERATE TO HEAVY
RAINFALL EXPECTED WEDNESDAY AND THURSDAY. TEMPERATURES WILL COOL
BACK DOWN TO NEAR NORMAL AS RESULT OF THE INCREASED MOISTURE AND
CLOUDINESS.
HIGH PRESSURE ALOFT WILL RE-ESTABLISH OVER THE REGION BY FRIDAY
WHICH WILL DIMINISH THUNDERSTORM CHANCES SOMEWHAT. ENOUGH RESIDUAL
MOISTURE WILL REMAIN FOR ISOLATED TO SCATTERED THUNDERSTORMS BOTH
FRIDAY AND SATURDAY. TEMPERATURES WILL BE A FEW DEGREES WARMER BUT
SHOULD STAY BELOW A 100 DEGREES.
&&
.AVIATION...22/00Z-23/00Z. HIGH PRESSURE ALOFT IN CONTROL NEXT 24
HOURS. SKC-FEW080-100. UNTIL 03Z ISOLD TCU/CB OVR HIGHEST ELV
GILA/SACRAMENTOS WITH SCT060-080 LCL BKN / TOPS 250. CLDS DRIFTING
SOUTHWEST 12 KTS. LTL TO NO RA BUT PSBL OUTFLOW WINDS 40-50 MPH
AND ISOLD BLDU DESERT AREAS. MOGR TURBC IN/NR TCU/CB AND ALSO IN
THERMALS OVER DESERT FLOOR UNTIL SUNSET SFC TO 10K FT AGL.
OTHERWISE SFC WINDS GNLY NE-SE 5-10 KTS (ISOLD G 15 KTS 21Z-03Z).
&&
.FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE TO PREVAIL OVER
NEW MEXICO THROUGH MONDAY PRODUCING MOSTLY SUNNY SKIES WITH A SLIGHT
RISK FOR SOME CLOUD BUILDUPS / THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS. TEMPERATURES WILL REMAIN 5+ DEGREES ABOVE NORMAL WITH 100
DEG MAX TEMPS MOST LOCALS UNDER 6000 FT MSL. AN INVERTED TROUGH
ALOFT OVER SOUTHERN TEXAS WILL MOVE WESTWARD TOWARD THE BORDERLAND
BY TUESDAY...BRINGING INCREASED CHANCES OF THUNDERSTORMS WITH
SLIGHTLY COOLER TEMPERATURES THROUGH WEDNESDAY. ENOUGH RESIDUAL
MOISTURE SHOULD PERSIST INTO NEXT WEEKEND WITH THE CHANCE OF
THUNDERSTORMS CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 102 75 97 / 0 0 0 10
SIERRA BLANCA 69 95 68 89 / 0 0 0 20
LAS CRUCES 70 101 71 96 / 0 0 0 10
ALAMOGORDO 69 100 69 96 / 10 0 0 10
CLOUDCROFT 52 76 51 71 / 10 20 10 30
TRUTH OR CONSEQUENCES 70 100 70 96 / 0 10 10 10
SILVER CITY 64 94 62 91 / 0 10 10 20
DEMING 68 102 68 98 / 0 0 0 10
LORDSBURG 68 102 67 98 / 0 0 0 10
WEST EL PASO METRO 77 102 76 97 / 0 0 0 10
DELL CITY 66 97 65 92 / 10 0 0 10
FORT HANCOCK 73 100 72 95 / 0 0 0 10
LOMA LINDA 68 95 68 90 / 0 0 0 10
FABENS 72 101 72 97 / 0 0 0 10
SANTA TERESA 73 101 72 96 / 0 0 0 10
WHITE SANDS HQ 71 101 72 96 / 0 0 0 10
JORNADA RANGE 68 100 68 96 / 0 0 0 20
HATCH 68 101 68 97 / 0 0 0 10
COLUMBUS 71 102 70 98 / 0 0 0 10
OROGRANDE 73 99 73 94 / 10 0 0 10
MAYHILL 56 84 54 80 / 10 20 10 20
MESCALERO 55 87 54 83 / 10 20 10 20
TIMBERON 55 85 53 80 / 10 20 10 20
WINSTON 61 93 61 90 / 10 10 10 20
HILLSBORO 64 99 64 95 / 10 10 10 20
SPACEPORT 69 101 68 96 / 0 0 0 10
LAKE ROBERTS 58 93 58 90 / 10 10 10 20
HURLEY 64 96 63 93 / 10 10 0 20
CLIFF 58 100 60 96 / 0 10 10 20
MULE CREEK 57 98 58 96 / 0 10 10 20
FAYWOOD 65 97 64 93 / 10 10 0 20
ANIMAS 68 102 66 99 / 0 0 0 10
HACHITA 67 102 66 99 / 0 0 0 10
ANTELOPE WELLS 66 101 65 97 / 0 0 0 10
CLOVERDALE 64 97 64 95 / 0 0 0 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
99/04/20
Hazardous weather outlook, Jun 21, 10:22 AM MST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1122 AM MDT SUN JUN 21 2015
NMZ401>417-TXZ418>424-221730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1122 AM MDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG HIGH PRESSURE ALOFT WILL RESULT IN HOT TEMPERATURES AGAIN
TODAY WITH AFTERNOON HIGHS FOR THE LOWLANDS RANGING FROM 100 TO
105. A FEW THUNDERSTORMS MAY OCCUR OVER THE SACRAMENTO MOUNTAINS
AND OTHER AREAS OF OTERO COUNTY THIS AFTERNOON AND EARLY EVENING.
RAIN AMOUNTS WILL BE GENERALLY LIGHT...BUT WIND GUSTS MAY BE
STRONG AND IN EXCESS OF 50 MPH NEAR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY WILL CONTINUE TO BE MOSTLY DRY AND HOT WITH A FEW ISOLATED
THUNDERSTORMS OVER THE HIGHER MOUNTAINS. STRONG WINDS...LIGHTNING
AND BRIEF PERIODS OF RAIN WILL OCCUR WITH THESE STORMS. THE
LOWLANDS WILL REMAIN HOT AND DRY.
AN UPPER LEVEL DISTURBANCE FROM THE EAST WILL BRING MOISTURE AND A
CHANCE OF THUNDERSTORMS TO THE AREA TUESDAY THROUGH THURSDAY.
WEDNESDAY AND THURSDAY WILL SEE THE GREATER COVERAGE OF STORMS.
PERIODS OF MODERATE TO HEAVY RAINFALL MAY OCCUR WITH MINOR
LOCALIZED FLOODING ALONG DRAINAGES AND LOW WATER CROSSINGS
POSSIBLE. ENOUGH MOISTURE WILL REMAIN OVER THE REGION FOR
CONTINUED CHANCES FOR THUNDERSTORMS FRIDAY AND SATURDAY...THOUGH
COVERAGE WILL NOT BE AS WIDESPREAD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
LUNDEEN
Thunderstorm Wind, Dona Ana
- When
- June 21, 5:15 PM MST to 5:20 PM MST
- Where
- Dona Ana County, 1.03 mi N of Mesilla Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.285, -106.747
Three large trees were blown down on the NMSU campus at the married housing units.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588364.